Cyclic Vomiting Syndrome Message Board
Register Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
kanhow

Registered:
Posts: 15
Reply with quote  #1 
We have a 6 year old son adopted from Ethiopia (he was 13 months old at the time) who has always had medical issues.  He was diagnosed with Cyclic Vomiting Syndrome when he was 4.  He was hospitalized about every 8 weeks.  We work with a wonderful neurologist, GI and mitochondrial geneticist all located in Atlanta.  

He currently takes L-Carnintine, CoQ10 and Riboflavin in addition to cyproheptadine and amitriptyline for his CVS.  He has been diagnosed with ADHD and takes Concerta for that.  We also have a Zofran, Toradol and Aleve in our arsenal.  He is typically hospitalized for about 4-5 days till it resolves itself.  We have been unable to abort the episodes once they start HOWEVER he just experienced an episode where he had abdominal pain, migraines and nausea but no vomiting.  It lasted for almost 2 weeks.  

We have noticed that when he is coming into an episode and during an episode he becomes off the charts hyperactive.  We call it frantically impulsive.  He is unable to attend school during this period. Academics become impossible.  But no vomiting.  So although it is different, it isn't necessarily better.  

Does anyone else experience this or have a child who experiences this extreme hyperactivity?  Have you found a good resolution?  

I have been investigating the use of medical marijuana as a potential solution.  

Looking for hope...

Best wishes,
Kandy


0
Beans

Registered:
Posts: 169
Reply with quote  #2 
I'm an adult and I run into this.  I get overly silly and move around WAY too much and then I'll crash and be sick.  I was able to figure out after some time that it was a precursor to an attack.  I don't know if this will help, but I discovered it is likely due to my blood sugar being unstable.

Best wishes.  
0
kanhow

Registered:
Posts: 15
Reply with quote  #3 
Thank you for taking the time to respond.  Is there anything that makes it better?  Do you have to go into a full blown CVS attack for it to resolve itself?  
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #4 

Kandy, he might be having an opposite reaction to one of his meds.  If I take a narcotic I cannot stop talking, I do not sleep.  The phone and car keys need to be hidden.  I am normally pretty shy but I could attend a party of 500 people and easily break into any conversation and try to take over with my own topic, probably about me.

I feel like I could run a marathon and I am not a runner.  Actually I feel like I "need" to run a marathon.  

I can see four possible meds that might be the culprit, I think you need to discuss with the doctor.


__________________
ginny CVSA Moderator
0
kanhow

Registered:
Posts: 15
Reply with quote  #5 
It's interesting you say that because I think that the amitriptyline is making him super agitated.  He has also had a psychotic reaction on Ativan as well at one point. Have you heard of this type of adverse reaction with Amitriptyline?  

He has regular migraines, abdominal migraines and regular old CVS.  His personality has changed so much since his diagnosis.  

Thanks for the email!

Kandy
0
ginny

Moderator
Registered:
Posts: 4,378
Reply with quote  #6 
Yes, those of us who have been on the message board for a while have heard of these kinds of reactions to the medications.  Try a search of the message board using terms such as side effects of amitriptyline or Elavil.   Google the terms too.  The other meds could be a problem as well.  It will be trail and error.
__________________
ginny CVSA Moderator
0
Beans

Registered:
Posts: 169
Reply with quote  #7 
I had a really bad reaction to Amitriptyline.  I wasn't agitated, per se, but very very depressed and not myself.  I seem to recall another member who got very agitated from it.

I personally get irritable and snap at anyone and everything when I used to take Phenergan.  I stopped that about a year and a half ago.  I always had Phenergan and Ativan at the same time, so it's quite possible that Ativan changed my personality too.  I know somebody else who, when on Xanax, gets very agitated and behaves irrationally.  This same personal has a similar reaction to Zertec.

As far as going into a full blown episode, I have found if I catch it very early (as soon as I notice I'm too silly), I have to eat a small amount of a quick burning carb such as fruit or rice cakes.  Plain sugar is not good for me, but the other two foods hit my blood stream pretty quickly.  The window for me is very, very small though.  If I don't catch it quick enough and give my body the sugar it needs, my blood sugar drops and it's a full blown episode.  I don't know if that will help your son or not, but I have to keep my sugar levels steady at all times.  I always have to have rice cakes on me at all times for that reason.
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.